Alert archive / Texas / Red Flag Warnings in 2011
Red Flag Warning 8, NWS San Angelo, TX
NWS San Angelo, TX issued this red flag warning at Apr 3, 2011, 4:04 AM CDT for 14 counties in Texas. It took effect at Apr 3, 2011, 12:00 PM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2011, 4:04 AM CDT (09:04 UTC)
- In effect from
- Apr 3, 2011, 12:00 PM CDT
- Expired
- Apr 3, 2011, 8:57 PM CDT
- In force
- 9 hr
- Issued by
- NWS San Angelo, TX
Counties Callahan County, TX, Coke County, TX, Crockett County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, Nolan County, TX, Runnels County, TX, Shackelford County, TX, Sterling County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX
The radar
The San Angelo radar (KSJT), 94 km from the middle of the area, began a volume at 09:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 9.1 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5284 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
706 WWUS84 KSJT 030904 RFWSJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 404 AM CDT SUN APR 3 2011 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED TODAY... .A DRYLINE WILL MOVE EAST INTO WEST CENTRAL TEXAS ON SUNDAY AFTERNOON...REACHING A THROCKMORTON TO BALLINGER TO OZONA LINE BY SUNSET. STRONG SOUTHWEST WINDS WILL DEVELOP BEHIND THE DRYLINE...BRINGING A VERY DRY AIR MASS INTO THE AREA. THIS COMBINATION OF VERY WARM TEMPERATURES...VERY LOW RELATIVE HUMIDITIES...AND STRONG WINDS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS ACROSS PORTIONS OF THE BIG COUNTRY...CONCHO VALLEY... AND THE NORTHERN EDWARDS PLATEAU. TXZ049-054-064>066-071-072-076-098-099-113-127-031715- /O.UPG.KSJT.FW.A.0007.110403T1700Z-110404T0200Z/ /O.NEW.KSJT.FW.W.0008.110403T1700Z-110404T0200Z/ FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CROCKETT- HASKELL-THROCKMORTON-JONES-TAYLOR- 404 AM CDT SUN APR 3 2011 ...RED FLAG WARNING IS IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR AREAS ALONG AND WEST OF AN OZONA...TO BALLINGER...TO THROCKMORTON LINE... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA: IN TEXAS...FISHER...NOLAN...STERLING...COKE... RUNNELS...IRION...TOM GREEN...CROCKETT...HASKELL... THROCKMORTON...JONES...TAYLOR. * WIND: SOUTHWEST WINDS 20 TO 30 MPH AT THE 20 FOOT LEVEL... WITH GUSTS OVER 35 MPH POSSIBLE. * HUMIDITY: MINIMUM RELATIVE HUMIDITY VALUES RANGING FROM AROUND 10 PERCENT TO NEAR 20 PERCENT. * TIMING: TUESDAY AFTERNOON AND EARLY EVENING PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. DROUGHT CONDITIONS...NEAR RECORD TEMPERATURES...AND GUSTY WINDS COULD CREATE DANGEROUS FIRE BEHAVIOR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ TXZ114-128-031715- /O.NEW.KSJT.FW.W.0008.110403T1700Z-110404T0200Z/ SHACKELFORD-CALLAHAN- 404 AM CDT SUN APR 3 2011 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR AREAS ALONG AND WEST OF AN OZONA...TO BALLINGER...TO THROCKMORTON LINE... ... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING. * AFFECTED AREA: IN TEXAS...SHACKELFORD...CALLAHAN. * WIND: SOUTHWEST WINDS 20 TO 30 MPH AT THE 20 FOOT LEVEL... WITH GUSTS OVER 35 MPH POSSIBLE. * HUMIDITY: MINIMUM RELATIVE HUMIDITY VALUES RANGING FROM AROUND 10 PERCENT TO NEAR 20 PERCENT. * IMPACTS: TUESDAY AFTERNOON AND EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/SJT
2 follow-up statements
990 WWUS84 KSJT 031616 RFWSJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 1116 AM CDT SUN APR 3 2011 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED TODAY... .A DRYLINE WILL MOVE EAST INTO WEST CENTRAL TEXAS THIS AFTERNOON... REACHING A THROCKMORTON TO BALLINGER TO OZONA LINE BY SUNSET. STRONG SOUTHWEST WINDS WILL DEVELOP BEHIND THE DRYLINE... BRINGING A VERY DRY AIR MASS INTO THE AREA. THIS COMBINATION OF VERY WARM TEMPERATURES...VERY LOW RELATIVE HUMIDITIES...AND STRONG WINDS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS ACROSS PORTIONS OF THE BIG COUNTRY...CONCHO VALLEY... AND THE NORTHERN EDWARDS PLATEAU. TXZ049-054-064>066-071-072-076-098-099-113-114-127-128-040200- /O.CON.KSJT.FW.W.0008.110403T1700Z-110404T0200Z/ FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CROCKETT- HASKELL-THROCKMORTON-JONES-SHACKELFORD-TAYLOR-CALLAHAN- 1116 AM CDT SUN APR 3 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR AREAS ALONG AND WEST OF AN OZONA...TO BALLINGER...TO THROCKMORTON LINE...... * AFFECTED AREA: IN TEXAS...FISHER...NOLAN...STERLING...COKE... RUNNELS...IRION...TOM GREEN...CROCKETT...HASKELL... THROCKMORTON...JONES...SHACKELFORD...TAYLOR...CALLAHAN. * WIND: SOUTHWEST WINDS 20 TO 30 MPH AT THE 20 FOOT LEVEL... WITH GUSTS OVER 35 MPH POSSIBLE. * HUMIDITY: MINIMUM RELATIVE HUMIDITY VALUES RANGING FROM AROUND 10 PERCENT TO NEAR 20 PERCENT. * TIMING: TUESDAY AFTERNOON AND EARLY EVENING PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. DROUGHT CONDITIONS...NEAR RECORD TEMPERATURES...AND GUSTY WINDS COULD CREATE DANGEROUS FIRE BEHAVIOR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/SJT
208 WWUS84 KSJT 040157 RFWSJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 857 PM CDT SUN APR 3 2011 TXZ049-054-064>066-071-072-076-098-099-113-114-127-128-040300- /O.CAN.KSJT.FW.W.0008.000000T0000Z-110404T0200Z/ FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CROCKETT- HASKELL-THROCKMORTON-JONES-SHACKELFORD-TAYLOR-CALLAHAN- 857 PM CDT SUN APR 3 2011 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS CANCELLED THE RED FLAG WARNING. WIND SPEEDS HAVE DIMINISHED ACROSS THE AREA AND RELATIVE HUMIDITIES HAVE RECOVERED TO GREATER THAN 20 PERCENT ACROSS MUCH OF WEST CENTRAL TEXAS. THUS...THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/SJT
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this red flag warning went out at Apr 2, 11:45 PM CDT, 4 hours 19 minutes earlier.
Area forecast discussion, Apr 2, 11:45 PM CDT, 4 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 1145 PM CDT SAT APR 2 2011 .DISCUSSION... SEE 06Z AVIATION DISCUSSION BELOW. && .AVIATION... WINDS HAVE ALREADY PICKED UP TONIGHT ACROSS WEST CENTRAL TEXAS WITH GUSTS TO AROUND 30 KTS. SURFACE WINDS APPEAR TO BE STRONG ENOUGH THAT LOW LEVEL WIND SHEAR NOT NEEDED IN THE TAS...BUT WILL CONTINUE TO MONITOR. LOW CLOUDS STARTING TO SHOW UP IN THE HILL COUNTRY...EXPECTED TO REACH JCT BY 8Z AND SPREAD FURTHER NORTH TO THE OTHER TAF SITES BETWEEN 8 AND 10 Z. THE CLOUDS SHOULD DISSIPATE BY MID MORNING AS DRIER AIR MIXES DOWN. EXPECT WINDS TO STAY GUSTY THROUGH THE DAY. && .PREV DISCUSSION... /ISSUED 630 PM CDT SAT APR 2 2011/ DISCUSSION... SEE 0Z AVIATION DISCUSSION BELOW. AVIATION... STRONG LOW LEVEL JET OF 40 TO 50 KNOTS DEVELOPING TONIGHT AFTER MIDNIGHT WILL BRING LOW CLOUDS AND MVFR/IFR CEILINGS TO MUCH OF WEST CENTRAL TEXAS. WINDS WILL INCREASE CLOSER THE SURFACE OVERNIGHT AS WELL INTO THE 20 TO 25 KT RANGE. SHOULD SEE CLOUDS DISSIPATE BY MID MORNING WITH VFR EXPECTED FOR THE AFTERNOON SUNDAY...ALTHOUGH WINDS WILL REMAIN GUSTY IN THE 25 KT RANGE. PREV DISCUSSION... /ISSUED 343 PM CDT SAT APR 2 2011/ SHORT TERM... AN AREA OF CUMULUS DEVELOPING NEAR JUNCTION THIS AFTERNOON. WHILE THERE IS POTENTIAL FOR AN ISOLATED SHOWER OR THUNDERSTORM LATE THIS AFTERNOON...CAP AND INCREASING CINH SHOULD KEEP CHANCES REMOTE...ESPECIALLY AFTER 00Z...SO DID NOT INCLUDE ANY POPS TONIGHT. FOR TONIGHT...MOISTENING SOUTHERLY BOUNDARY LAYER FLOW WILL RESULT IN LOW CLOUD DEVELOPMENT/EXPANSION NORTH INTO OUR MUCH OF OUR CWA. SOUTH WINDS...HIGHER DEWPOINTS AND THE DEVELOPMENT OF LOW CLOUDS WILL RESULT IN WARMER OVERNIGHT LOW TEMPERATURES ACROSS OUR AREA COMPARED TO FRIDAY NIGHT. SUNDAY AFTERNOON...850 MB THERMAL RIDGE WITH OF 25-26 C...DEVELOPS OVER WESTERN CWA...ALLOWING SURFACE TEMPERATURES TO RISE NEAR RECORD LEVELS...INTO THE MID AND UPPER 90S. SURFACE LOW WILL BE DEVELOPING IN THE PANHANDLE...BRINGING DRY GUSTY SOUTHWEST WINDS AND FIRE WEATHER CONDITIONS NEAR CRITICAL LEVELS...ALONG AND WEST OF DRYLINE FROM OZONA TO SAN ANGELO TO ABILENE. WILL CONTINUE FIRE WEATHER WATCH SUNDAY AFTERNOON FOR THIS AREA. 04 LONG TERM... MAY SEE AN EARLY EVENING ISOLATED STORM DEVELOP TOMORROW MAINLY EAST OF A LINE FROM ABILENE TO SAN ANGELO IN THE VICINITY OF THE DRY LINE. THE NEXT SHORTWAVE TROF/COLD FRONTAL SYSTEM WILL MOVE THRU WC TX SUNDAY NIGHT BETWEEN 06Z AND 12Z. WITH A STRONG CAPPING INVERSION...MODERATE TO HIGH CAPE AND INCREASING 0-6KM SHEAR...COULD SEE ISOLATED THUNDERSTORMS DEVELOP TOMORROW NIGHT IF THE DRY LINE IS ABLE TO BREAK THE CAP. A FEW STORMS COULD BECOME RAPIDLY SEVERE AS THE RIGHT REAR ENTRANCE AND THE APPROACHING SURFACE COLD FRONT INTERACTS WITH SOME LOW LEVEL MOISTURE. BECAUSE MODEL SOUNDINGS CONTINUE TO INDICATE A STRONG CAPPING INVERSION...DECIDED TO GO WITH A 20 PERCENT POP ACROSS WC TX FROM 00Z-12Z. THE COLD FRONT WILL BRING SEASONABLE TEMPERATURES BACK TO WC TX MONDAY AND MONDAY NIGHT. AN APPROACHING BROAD UPPER TROF OF LOW PRESSURE WILL DEVELOP ACROSS THE WESTERN U.S. AS THE SURFACE HIGH MOVES EAST OF THE AREA ON TUESDAY. AS THIS UPPER TROF APPROACHES THE AREA...IT WILL ALLOW FOR AN INCREASE OF LOW LEVEL MOISTURE... THE DEVELOPMENT OF A SURFACE LEE TROF/DRYLINE...AND PERIODIC JET STREAKS TRACKING ACROSS WC TX. AS THESE THREE FEATURES INTERACT...LOOK FOR A SLIGHT CHANCE OF THUNDERSTORM DEVELOPMENT WEDNESDAY THROUGH SATURDAY. BUT ONCE AGAIN...THESE STORMS WILL HAVE TO FIND A WAY TO OVERCOME A STRONG CAPPING INVERSION. DECIDED TO INSERT SILENT 10 POPS FOR WED THROUGH SAT. WENT SLIGHTLY ABOVE MAV MEX MOS. .FIRE WEATHER... FIRE WEATHER WATCH FOR PORTIONS OF THE BIG COUNTRY AND CONCHO VALLEY SUNDAY AFTERNOON AND EARLY EVENING. DRY LINE DEVELOPS SUNDAY AFTERNOON IN WESTERN COUNTIES...ALONG AN OZONA...SAN ANGELO... ABILENE...THROCKMORTON LINE. WIND SPEEDS JUST REACH CRITICAL LEVELS...SO LEFT AS WATCH...RATHER THAN UPGRADING TO A RED FLAG WARNING. TEMPERATURES WILL BE NEAR RECORD VALUES IN THE MID AND UPPER 90S...ENHANCING IGNITION POTENTIAL. LOW LEVEL MOISTURE TEMPORARILY RETURNS SUNDAY NIGHT...WITH A SLIGHT CHANCE OF THUNDERSTORMS...MAINLY AFTER MIDNIGHT. A COLD FRONT MOVES THROUGH EARLY MONDAY MORNING. COOLER BUT DRIER BEHIND THE FRONT ON MONDAY. FIRE DANGER WILL BE ELEVATED MONDAY WITH GUSTY NORTH WINDS. 04 && .PRELIMINARY POINT TEMPS/POPS... ABILENE 65 96 50 70 42 / 0 10 20 10 10 SAN ANGELO 64 96 62 76 40 / 0 10 20 10 10 JUNCTION 67 91 68 80 38 / 0 10 20 10 10 && .SJT WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR THE FOLLOWING ZONES: COKE...CROCKETT...FISHER...HASKELL... IRION...JONES...NOLAN...RUNNELS...STERLING...TAYLOR... THROCKMORTON...TOM GREEN. && 08
Hazardous weather outlook, Apr 2, 2:49 PM CDT, 13 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 249 PM CDT SAT APR 2 2011 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-032000- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 249 PM CDT SAT APR 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. CRITICAL FIRE WEATHER CONDITIONS POSSIBLE SUNDAY AFTERNOON... MAINLY ALONG AND WEST OF AN OZONA...SAN ANGELO...ABILENE... THROCKMORTON LINE. DRY GUSTY SOUTHWEST WINDS AND NEAR RECORD HIGH TEMPERATURES WILL ELEVATE FIRE DANGER. AVOID OUTSIDE ACTIVITIES THAT PRODUCE SPARKS AND DISPOSE OF CIGARETTES SAFELY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 4:09 AM CDT | Wind Advisory | SJT | Callahan, Coke, Fisher, Haskell, Irion, Jones and 7 more | 16 hr |
Nearby
Red Flag Warnings in Texas, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.